MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.In addition to the phenomena identified in b5, the following phenomena were identified during the evaluation: water tightness was lost due to a cut on switch one; up/down knob could not be locked securely due to wear of lock engagement lever; channel cleaning brush could not be inserted smoothly due to a crack on the channel mount unit; forceps channel port had a scratch; the suction cylinder had no color; switch two had a cut; the scope cover was deformed; the electrical connector had corrosion due to water leakage; water tightness was lost due to damage on the channel tube; the insulation resistance value at distal end did not meet the standard value due to adhesive peeling on the bending section cover; the bending angle in down direction did not meet the standard value due to wear of the angle wire; the bending angle in right direction did not meet the standard value due to wear of the angle wire; the channel tube had a scratch; the image guide protector had a cut; the plastic distal end cover had a scratch; the objective lens had a chip; the adhesive around the objective lens had corrosion; the light guide lens had a crack; the adhesive around the light guide lens had corrosion; the light guide lens had a scratch; the bending tube was deformed; the adhesive on the bending section cover had a crack; the connecting tube was deformed; the braids of the universal cord were exposed; and the protector of the universal cord on the control section side had a cut.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the proximal end to handle was bent on the gastrointestinal videoscope.The device was returned for evaluation.During the device evaluation, white foreign remains were found in the air/water tube and air/water cylinder.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified, nor the root cause of it.The event can be detected/prevented in accordance, with the following instructions for use: evis exera gif type xtq160, operation manual chapter 3: preparation and inspection.Evis exera gif type xtq160, reprocessing manual chapter 3: cleaning, disinfection and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18310157
Report Number9610595-2023-19318
Device Sequence Number12441911
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown